Important drug toxicity - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 08-28-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 851
Threads: 88
Thanked 706 Times in 379 Posts
Reputation: 716
Default Important drug toxicity

A 47-yr old diabetic comes to the physician due to recent onset of tremors.She has undergone combined pancreatic and kidney transplantation secondary to end stage renal disease and diabetes. She take multiple medications,including immunosupressants .Her temperature is 36.1(97F), blood pressure 152/90 mmHg,pulse 78/min and resp 16/min.
Examination shows gum hypertrophy .Laboratory show:
Hb 13
WBC 8000/cmm
Serum Na 135mEq/L
Serum K 5.3mEq/L
BUN 26
Serum Cr 1.7mg/dL

Which of the following immunosuppressants is most likely responsible for her presentation?

A.Tarcolimus
B.Cyclosporine
C.Azathioprine
D.Mycophenolate

This topic was on my step 1 ,could repeat in step 2 so suit up !
__________________
"Don't Forget they need us too"
Reply With Quote Quick reply to this message



  #2  
Old 08-28-2012
K06100's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 730
Threads: 90
Thanked 456 Times in 289 Posts
Reputation: 466
Default

Quote:
Originally Posted by step_enhancer View Post
A 47-yr old diabetic comes to the physician due to recent onset of tremors.She has undergone combined pancreatic and kidney transplantation secondary to end stage renal disease and diabetes. She take multiple medications,including immunosupressants .Her temperature is 36.1(97F), blood pressure 152/90 mmHg,pulse 78/min and resp 16/min.
Examination shows gum hypertrophy .Laboratory show:
Hb 13
WBC 8000/cmm
Serum Na 135mEq/L
Serum K 5.3mEq/L
BUN 26
Serum Cr 1.7mg/dL

Which of the following immunosuppressants is most likely responsible for her presentation?

A.Tarcolimus
B.Cyclosporine
C.Azathioprine
D.Mycophenolate
i think B.....
__________________
Try Not To Become A Man Of Success But A Man Of Value.
Reply With Quote Quick reply to this message
The above post was thanked by:
step_enhancer (08-29-2012)
  #3  
Old 08-28-2012
XpaezX's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,216
Threads: 41
Thanked 1,316 Times in 706 Posts
Reputation: 1331
Default

Quote:
Originally Posted by step_enhancer View Post
A 47-yr old diabetic comes to the physician due to recent onset of tremors.She has undergone combined pancreatic and kidney transplantation secondary to end stage renal disease and diabetes. She take multiple medications,including immunosupressants .Her temperature is 36.1(97F), blood pressure 152/90 mmHg,pulse 78/min and resp 16/min.
Examination shows gum hypertrophy .Laboratory show:
Hb 13
WBC 8000/cmm
Serum Na 135mEq/L
Serum K 5.3mEq/L
BUN 26
Serum Cr 1.7mg/dL

Which of the following immunosuppressants is most likely responsible for her presentation?

A.Tarcolimus
B.Cyclosporine
C.Azathioprine
D.Mycophenolate

This topic was on my step 1 ,could repeat in step 2 so suit up !

I think B, it also came on my step 1
Reply With Quote Quick reply to this message
The above post was thanked by:
step_enhancer (08-29-2012)
  #4  
Old 08-28-2012
Anders's Avatar
USMLE Forums Veteran
 
Steps History: 1+CK+CS
Posts: 289
Threads: 7
Thanked 129 Times in 102 Posts
Reputation: 139
Default

Quote:
Originally Posted by step_enhancer View Post
A 47-yr old diabetic comes to the physician due to recent onset of tremors.She has undergone combined pancreatic and kidney transplantation secondary to end stage renal disease and diabetes. She take multiple medications,including immunosupressants .Her temperature is 36.1(97F), blood pressure 152/90 mmHg,pulse 78/min and resp 16/min.
Examination shows gum hypertrophy .Laboratory show:
Hb 13
WBC 8000/cmm
Serum Na 135mEq/L
Serum K 5.3mEq/L
BUN 26
Serum Cr 1.7mg/dL

Which of the following immunosuppressants is most likely responsible for her presentation?

A.Tarcolimus
B.Cyclosporine
C.Azathioprine
D.Mycophenolate

This topic was on my step 1 ,could repeat in step 2 so suit up !

Yes, it's B
Reply With Quote Quick reply to this message
The above post was thanked by:
step_enhancer (08-29-2012)
  #5  
Old 08-29-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 851
Threads: 88
Thanked 706 Times in 379 Posts
Reputation: 716
Default

Answer B.Cyclosporine

Cyclosporine acts by inhibting interleukin-2 and several cytokines ,mainly T-helper lymphocytes
Most common side effects of cyclosporine are:
1.Nephrotoxicity: This is the most common side effect.May manifest as reversible azotemia or irreversible progressive renal disease.Hyperuricemia with accelerated gout,hyperkalemia etc HUS may also occur.
2.Hypertension: This is due to renal vasoconstriction and sodium retention.
3.Neutrotoxicity: reversible.
4.Glucose intolerance
5.Infection
6.Malignancy:There is increased risk of squamous cell CA of the skin and lymphoproliferative disease
7.Gingival hypertrophy and hirsutism
8.GI manifestations.anorexia nausea vomiting but mild

A.Tarcolimus same mechanism as cyclosporine.also similar toxic profile but tacrolimus does not cause hirsutism or gum hypertrophy

C.Azathioprine does related diarrhea ,leukopenia and hepatotoxicity.

D.Mycophenolate bone marrow supression
__________________
"Don't Forget they need us too"
Reply With Quote Quick reply to this message
The above post was thanked by:
Arhtur liu (11-26-2014), mis.med88 (08-29-2012)



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Which drug would reduce methotrexate toxicity? Casandra USMLE Step 1 Forum 9 08-02-2012 01:23 PM
Drug with highest incidence of toxicity! Amin Sabet USMLE Step 1 Forum 2 11-14-2011 01:34 PM
dapsone, uncommon but important drug in USMLE atr88 USMLE Step 2 CK Bits & Pieces 1 01-24-2011 01:01 PM
question - lithium toxicity drug-drug interaction mtoi USMLE Step 1 Forum 5 10-31-2010 01:48 PM
TCA toxicity abhinav USMLE Step 1 Forum 2 03-27-2010 05:38 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)